Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 13, 2003, 11:01 AM CST for Monroe County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 11:01 AM CST (17:01 UTC)
- Expired
- Mar 13, 2003, 11:45 AM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:50 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS54 KMEG 131701 SVRMEM MSC095-131745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1101 AM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1145 AM CST. * AT 1053 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRAIRIE...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1145 AM CST INCLUDE... ABERDEEN... GATTMAN... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3390 8872 3368 8871 3369 8825 3392 8823
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 AM CST, 7 hours 51 minutes earlier.
Area forecast discussion, Mar 13, 3:10 AM CST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CST THU MAR 13 2003 THE UPPER PATTERN WILL AMPLIFY AS A RIDGE BUILDS OVER THE CENTRAL STATES TODAY AND FRIDAY THEN WEAKENS AS IT MOVES ACROSS THE NORTHEAST OVER THE WEEKEND. IN THE MEANTIME A SHORT WAVE DROPS SOUTHEASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND TONIGHT THEN CLOSES OFF OVER THE GULF COAST STATES FRIDAY. THIS SYSTEM MEANDERS OVER THE TENNESSEE VALLEY SATURDAY BEFORE LIFTING TO THE SOUTHERN APPALACHIANS BY SUNDAY. AT THE SURFACE A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS MORNING AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THROUGH MOST OF TODAY. THE ACTIVITY SHOWN ON RADAR AT THIS TIME IS WEAKENING AS IT MOVES INTO NORTHEAST ARKANSAS. HOWEVER OUTFLOW AND RAINCOOLED AIR WILL LIKELY INTERACT WITH CONTINUED MOIST GULF INFLOW AND SURFACE HEATING LATER TODAY TO FIRE UP NEW ACTIVITY OVER THE MID SOUTH. THE FRONT WILL STALL ACROSS THE GULF COAST STATES AND KEEP ACTIVITY GOING OVER THE REGION THROUGH THIS AFTERNOON. HIGH PRESSURE BEHIND THE FRONT WILL BRING COOLER AIR FROM THE NORTH THIS AFTERNOON WITH DECREASING CLOUDS TONIGHT AND DRY WEATHER FRIDAY. THE HIGH WILL BECOME STATIONARY OVER THE EASTERN STATES AND PROVIDE THE MID SOUTH WITH WARM AND DRY WEATHER THIS WEEKEND. .MEG...NONE.
Hazardous weather outlook, Mar 13, 3:45 AM CST, 7 hours 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR OVER THE MID SOUTH TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:21 AM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 39 min |
| Mar 13, 8:56 AM CST | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 49 min |
| Mar 13, 9:39 AM CST | Severe Thunderstorm Warning | MEG | Calhoun | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.